MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD SURG PAT XRAY 1/2X1 1/2; SURGICAL PATTIES

INTEGRA LIFESCIENCES MANSFIELD SURG PAT XRAY 1/2X1 1/2; SURGICAL PATTIES
Catalog Number 801404
Medical Device Problem Code Extra Components (4067)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported a pattie packaging with 13 patties in a packet of 10.The 3 extra patties had no string.No additional information was provided after several attempts.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information received: event date : 31/07/2023.Product reference: 801404 lot number: 6756705.When was it noticed? "pre-operative setup and checks".Was the patient under anesthesia? "yes".How did you finalize the procedure? "removed and isolated faulty items and all packets with same lot number".Was there any surgical delay due to this issue? "no".Was there any consequence(s) for the patient health? "no consequence error discovered prior to surgical knife to skin".
 
Additional Manufacturer Narrative
Patties were returned for evaluation: dhr - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - the pattie/strip unit was inspected by the failure evaluator.Per the failure evaluator, the 3 extra patties were present on the card, remaining patties present on the card were all acceptable per manufacturing specifications.The complaint could be verified through failure analysis.Root cause - per the complaint background, 13 patties in a pack of 10.The complaint was confirmed in the complaint investigation.Per the failure evaluator, the operator working on this lot had an alarm alert them to an issue with the string of the pattie feeding properly, and after correcting the string feeding issue, the count on the stack being produced when the alarm went off was not confirmed and the three extra patties made prior to the alarm made it on to the next stack of 10 being produced once the alarm was corrected.This is attributed to operator error for failure to confirm the count after an alarm.There is currently an open corrective and preventative action (capa) for the patties/strips product family related to x-ray polymer issues, string issues and incorrect count.
 
Event or Problem Description
N/a.

Brand Name
SURG PAT XRAY 1/2X1 1/2
Common Device Name
SURGICAL PATTIES
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17868218
Report Number3014334038-2023-00164
Device Sequence Number12635002
Product Code HBA
UDI-Device Identifier10381780515005
UDI-Public10381780515005
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801404
Device Lot Number6756705
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer10/06/2023
01/16/2024
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date10/24/2023
02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown